Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 40, NWS Boston/Norton, MA

July 1, 2015Dukes County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2015, 9:34 AM EDT for Dukes County, Massachusetts. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2015, 9:34 AM EDT (13:34 UTC)
Expired
Jul 1, 2015, 10:00 AM EDT
In force
26 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Dukes County, MA

The radar

The Boston radar (KBOX), 78 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 1.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WUUS51 KBOX 011334
SVRBOX
MAC007-011400-
/O.NEW.KBOX.SV.W.0040.150701T1334Z-150701T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
934 AM EDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUKES COUNTY IN SOUTHEASTERN MASSACHUSETTS...

* UNTIL 1000 AM EDT

* AT 933 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL 
  HAIL . THIS STORM WAS LOCATED NEAR WEST TISBURY...OR 7 MILES WEST 
  OF EDGARTOWN...AND WAS MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  OAK BLUFFS...EDGARTOWN...TISBURY...WEST TISBURY AND CHILMARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS. GO INDOORS AND STAY 
AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND 
AVOID FLOODED ROADS.

WHILE NOT IMMEDIATELY LIKELY...SHORT LIVED TORNADOES ARE POSSIBLE IN
ADDITION TO SIGNIFICANT WIND DAMAGE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4136 7076 4148 7060 4145 7060 4146 7058
      4142 7055 4142 7045 4135 7045 4136 7049
      4135 7048 4135 7063 4133 7073
TIME...MOT...LOC 1333Z 235DEG 37KT 4135 7062 
$$

MD
1 follow-up statement
917 
WWUS51 KBOX 011357
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
957 AM EDT WED JUL 1 2015

MAC007-011406-
/O.EXP.KBOX.SV.W.0040.000000T0000Z-150701T1400Z/
DUKES MA-
957 AM EDT WED JUL 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR DUKES COUNTY WILL EXPIRE AT
1000 AM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND IS EXITING THE WARNED AREA. THEREFORE THE WARNING WILL BE 
ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4136 7076 4148 7060 4145 7060 4146 7058
      4142 7055 4142 7045 4135 7045 4136 7049
      4135 7048 4135 7063 4133 7073
TIME...MOT...LOC 1355Z 235DEG 37KT 4135 7062 

$$

RLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:42 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 1, 7:42 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
742 AM EDT WED JUL 1 2015

.SYNOPSIS...
A FRONTAL SYSTEM WILL BRING SHOWERS...AND A CHANCE FOR STRONG TO
SEVERE THUNDERSTORMS...INTO THIS AFTERNOON. THIS FRONT STALLS
NEAR THE SOUTH COAST THURSDAY...BEFORE MOVING OFFSHORE THURSDAY
NIGHT. ASIDE FROM A SPOT SHOWER POSSIBLE SATURDAY...MAINLY DRY AND
SEASONABLE WEATHER IS EXPECTED INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
740 AM UPDATE...

NOSE OF THE LOW LEVEL JET IS COMBINING WITH MID LEVEL INSTABILITY
TO GENERATE SOME THUNDERSTORMS THIS MORNING. THESE STORMS ARE
RACING NORTHEAST ABOUT 45 MPH. THE MAIN CONCERN WILL BE FOR URBAN/POOR
DRAINAGE FLOODING. NOTED A FAIRLY STRONG SURFACE-BASED INVERSION
IN THE MODEL SOUNDINGS. THAT MEANS IT WILL BE TOUGH TO GET THE
STRONGER WINDS ALOFT DOWN TO THE GROUND.

MADE MINOR TWEAKS TO FORECAST TO REFLECT THE LATEST OBSERVED
TRENDS.

PREVIOUS DISCUSSION...

A POTENT MID LEVEL SHORTWAVE AND ITS ASSOCIATED COLD POOL ALOFT WILL
APPROACH SOUTHERN NEW ENGLAND EARLY THIS MORNING. THIS WILL BE
ENOUGH TO INITIATE SOME SHOWERS. SURFACE INSTABILITY REMAINS LACKING
DURING THIS TIME. HOWEVER...THERE IS SOME ELEVATED INSTABILITY
LEADING TO A FEW THUNDERSTORMS ACROSS WESTERN NEW ENGLAND. RECENT
TRENDS HAVE BEEN FOR THESE THUNDERSTORMS TO WEAKEN AS THE MOVE
FARTHER EAST.

THE LARGER QUESTION WILL BE HOW QUICKLY DEEPER INSTABILITY CAN BE
DEVELOPED THIS MORNING. GUIDANCE CONTINUES TO ADVERTISE A QUICK
INCREASE OF CAPE TO AROUND 1000 J/KG. WE ALSO NOTED THE ARRIVAL OF
RATHER STRONG LOW LEVEL SHEAR...WHICH WILL ONLY HELP TO FOCUS THIS
ENERGY. THAT SAID...WE DO NOT SEEM TO MAXIMIZE THE SHEAR AND
INSTABILITY AT THE SAME TIME. THUS...NOT EXPECTING WIDESPREAD
SEVERE WEATHER AT THIS TIME. THINKING IS FOR A FEW STRONG TO
SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING DAMAGING WINDS
AND/OR HAIL.

PRECIPITABLE WATER VALUES REMAIN NEAR 2.0 INCHES INTO EARLY
AFTERNOON. COUPLED WITH THE STRONG LOW LEVEL JET...THIS IS A
RECIPE FOR HEAVY RAINFALL WITHIN THE SHOWERS AND THUNDERSTORMS. A
QUICK INCH OF RAIN IN LESS THAN AN HOUR IS NOT UNREASONABLE. THIS
COULD RESULT IN POOR DRAINAGE AND URBAN FLOODING. THE BENEFIT OF
THE STRONG LOW LEVEL JET IS STORMS SHOULD MOVE ALONG AT A FAIRLY
GOOD SPEED. THIS WILL REDUCE THE LIKELIHOOD OF FLOODING SOMEWHAT.
MAIN FLOODING THREAT WILL BE WITH ANY TRAINING THUNDERSTORMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A FEW LEFTOVER SHOWERS...AND PERHAPS A THUNDERSTORM OR TWO...ARE
STILL POSSIBLE EARLY THIS EVENING. OTHERWISE EXPECTING DRY
CONDITIONS FOR MOST OF TONIGHT. A COLD FRONT WILL BE SLOWLY
CROSSING OUR REGION TONIGHT...LIKELY STALLING NEAR THE SOUTH COAST
OF NEW ENGLAND FOR A TIME LATE TONIGHT INTO THURSDAY. LATEST
GUIDANCE CONTINUES TO ADVERTISE A DRY ATMOSPHERE...SO EXPECTING
MOST OF THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...

 * SEASONABLE TO SLIGHTLY ABOVE SEASONABLE TEMPERATURES EXPECTED.
 * LOW CHANCE OF A SHOWER MAINLY ON THE 4TH.

OVERVIEW AND MODEL PREFERENCES...MODELS CONTINUE TO INDICATE A SHIFT
IN THE OVERALL PATTERN FROM A HIGHLY AMPLIFIED REGIME TO ONE THAT IS
MORE PROGRESSIVE AND ZONAL.  THIS IS IN SPITE OF THE FAIRLY ROBUST
RIDGES IN PLACE ACROSS THE E PACIFIC AND THE BERMUDA HIGH N OF THE
ANTILLES.  ALTHOUGH THIS MORE ZONAL FLOW PATTERN DOES TAKE ON A
LONGWAVE TROF FEATURE BETWEEN THE TWO RIDGES...IT IS NOT OVERLY
DEEP/SHARP.  THIS ALLOWS THE RIDGING ASSOCIATED WITH THE BERMUDA
HIGH TO BECOME THE DOMINANT PLAYER FOR OUR SENSIBLE WX INTO EARLY
NEXT WEEK.  AT THIS POINT A MUCH DEEPER NRN STREAM VORTEX WILL BE IN
PLAY...AND WILL TRANSITION THE DRIER AND MORE STABLE REGIME ACROSS
THE NE CONUS TO A MORE UNSETTLED PATTERN.  THE ONLY FLY IN THE
OINTMENT IS ON THE 4TH UNFORTUNATELY...BUT MORE ON THAT BELOW.

DETAILS...

THU NIGHT INTO FRI...THE FIRST IN A SERIES OF MID LVL RIDGES WILL
BE MOVING THROUGH THE ZONAL FLOW PATTERN DURING THIS PERIOD. THIS
INTRODUCES A MAINLY DRY PERIOD WITH WEAK HIGH PRES IN PLACE ACROSS
SRN NEW ENGLAND. THERE REMAINS A FRONT STALLED TO THE S...WITH
SOME UPPER LVL MOISTURE SUGGESTING SOME PARTLY CLOUDY CONDITIONS.
OTHERWISE...H85 TEMPS BETWEEN +10C AND +12C SUGGEST HIGHS NEAR TO
SLIGHTLY ABOVE SEASONAL NORMALS ACROSS THE REGION AWAY FROM THE
COAST WERE SEA BREEZES ARE LIKELY.

FRI NIGHT INTO SAT NIGHT...WITH THIS NEARLY ZONAL FLOW IN
PLACE...IT/S NOT JUST RIDGING...BUT WEAK SHORTWAVES TO CONCERN
OURSELVES WITH. MODELS CONTINUE TO INDICATE A WEAK PACKET OF
ENERGY PASSING THROUGH THE REGION DURING THE EARLY WEEKEND. THE
OVERALL COLUMN IS RELATIVELY DRY...WITH PWATS NEAR NORMAL FOR
EARLY JULY. HOWEVER...WITH THE FRONT STALLED TO THE S...THE
DEVELOPMENT OF A WEAK WAVE OF LOW PRES COULD BRING ABOUT MODEST
LIFT ALONG THE SRN TIER OF SRN NEW ENGLAND DURING THE DAY SAT.
THERE ARE TWO CAMPS HERE...GFS AND SOME ENSEMBLE MEMBERS WITH QPF
ACROSS THE REGION...AND THE ECMWF AND OTHER ENSEMBLE MEMBERS
WITHOUT. THEREFORE...CONFIDENCE NOT HIGH ON PRECIP CHANCES...BUT
IT IS LIKELY TO NOT BE A WASHOUT IN EITHER CASE GIVEN HOW WEAK THE
WAVE IS AND THE LACK OF MOISTURE. JUST A FEW PASSING SHOWERS TO
CONTEND WITH.

SUN INTO MON...AS DEEP ER WAVE FORMS ACROSS THE CANADIAN PRAIRIE
LANDS...A SECONDARY RIDGE WILL AMPLIFY IN RESPONSE TO WARM
ADVECTION FROM THE BERMUDA HIGH TO THE SE. THIS WILL YIELD ANOTHER
PERIOD OF DRIER AND WARMER CONDITIONS ACROSS SRN NEW ENGLAND.
BETTER CHANCES FOR TEMPS INCHING ABOVE NORMAL DURING THIS
STRETCH...THANKS TO MORE INFLUENCE FROM THE SE.

TOWARD MID WEEK...THE AFOREMENTIONED WAVE WILL BEGIN A SLIDE TO
THE E. THIS PARTICULAR FEATURE IS MORE ROBUST THAN PREVIOUS
WAVES...SO IT/S LIKELY A PERIOD OF WETTER AND UNSETTLED WX WILL
RETURN BY THE MID PORTION OF NEXT WEEK. UNCERTAINTY IN EXACT
TIMING.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TODAY...HIGH PROBABILITY FOR WIDESPREAD SHRA AND SCATTERED TSRA.
RISK FOR A FEW STRONG STORMS AND HEAVY RAINFALL. IFR AND MVFR
CONDITIONS LIKELY IN SHRA/TSRA. CONDITIONS IMPROVING TO VFR DURING
THIS AFTERNOON...BUT SCT TSRA MAY REDEVELOP LATER THIS AFTERNOON.

TONIGHT...MODERATE CONFIDENCE. PATCHY MVFR/IFR STRATUS AND FOG
DEVELOPING...OTHERWISE VFR.

THU...HIGH CONFIDENCE. VFR.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF TRENDS. MODERATE CONFIDENCE
IN TIMING.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF TRENDS. MODERATE CONFIDENCE
IN TIMING.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

HIGH CONFIDENCE. MAINLY VFR. A FEW SHOWERS POSSIBLE ON SAT...BUT
MAINLY DRY OTHERWISE. SEA BREEZES LIKELY MOST DAYS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

WINDS AND SEAS WILL INCREASE IN RESPONSE TO A FRONTAL SYSTEM
APPROACHING THE WATERS LATER TODAY. SMALL CRAFT ADVISORIES HAVE
BEEN EXTENDED FOR THE SOUTHERN OUTER WATERS AND RHODE ISLAND AND
BLOCK ISLAND SOUNDS.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THU NIGHT INTO FRI...HIGH CONFIDENCE. WEAK RIDGE OF HIGH PRES WILL
BE MOVING OVER THE WATERS THROUGH THE PERIOD.  ANY LINGERING SWELL
ABOVE 5 FT WILL RECEDE OVERNIGHT WITH QUIET BOATING WX EXPECTED
THROUGH THE REST OF FRI.

SAT AND SUNDAY...MODERATE CONFIDENCE. THIS PERIOD WILL BE
DEPENDENT ON HOW CLOSELY A WEAK WAVE OF LOW PRES PASSES TO THE S
COAST ON SAT. IF IT PASSES CLOSE ENOUGH...A PERIOD OF SWELLS
EXCEEDING 5 FT IS POSSIBLE. OTHERWISE...MAINLY QUIET BOATING
WEATHER WILL CONTINUE ESPECIALLY AS HIGH PRES RETURNS SUNDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT THURSDAY FOR
     ANZ254>256.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 3 PM EDT
     THURSDAY FOR ANZ235-237.

&&

SYNOPSIS...BELK/DOODY
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...DOODY
AVIATION...BELK/DOODY
MARINE...BELK/DOODY
Hazardous weather outlook, Jul 1, 3:41 AM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
341 AM EDT WED JUL 1 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-020745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
341 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE PARTICULARLY LATE
MORNING THROUGH THE AFTERNOON. THE MAIN THREATS WILL BE DAMAGING
WIND GUSTS AND HAIL ALTHOUGH AN ISOLATED TORNADO CANT BE RULED
OUT. IN ADDITION...HEAVY RAINFALL MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-020745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
341 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY FROM
LATE MORNING THROUGH THE AFTERNOON. THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 1, 6:03 AM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
603 AM EDT WED JUL 1 2015

CTZ002-003-011100-
HARTFORD-TOLLAND-
603 AM EDT WED JUL 1 2015

...STRONG THUNDERSTORM IN SOUTHWESTERN HARTFORD AND
TOLLAND COUNTIES...

AT 602 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CANAAN
TO NEAR SEYMOUR...AND WAS MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH AS WELL AS VERY HEAVY RAINFALL AND
LOCALIZED STREET FLOODING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...MANCHESTER...EAST
HARTFORD...ENFIELD...SOUTHINGTON...GLASTONBURY...NEWINGTON...
VERNON...WINDSOR...AGAWAM...WETHERSFIELD...SOUTH WINDSOR...
FARMINGTON...SIMSBURY...BLOOMFIELD...BERLIN AND ROCKY HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4204 7301 4204 7282 4200 7281 4204 7275
      4203 7251 4160 7234 4158 7246 4165 7251
      4164 7266 4155 7282 4157 7285 4155 7285
      4156 7295 4163 7293 4164 7299 4180 7302
      4181 7295 4188 7295 4197 7289 4197 7303
TIME...MOT...LOC 1002Z 251DEG 25KT 4205 7326 4143 7308

MD
Special weather statement, Jul 1, 6:06 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
606 AM EDT WED JUL 1 2015

MAZ002-003-008>011-011100-
WESTERN FRANKLIN-EASTERN HAMPDEN-EASTERN FRANKLIN-WESTERN
HAMPDEN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
606 AM EDT WED JUL 1 2015

...STRONG THUNDERSTORM IN...HAMPSHIRE...HAMPDEN.. AND FRANKLIN
COUNTIES...

AT 604 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NORTH
ADAMS TO NEAR LEE TO LITCHFIELD...AND WAS MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH AND VERY HEAVY RAINFALL WITH THE POSSIBILITY
OF LOCALIZED STREET FLOODING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...
NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...GREENFIELD...DEERFIELD...
LUDLOW...SOUTH HADLEY...EASTHAMPTON...LONGMEADOW...EAST LONGMEADOW...
BELCHERTOWN...WILBRAHAM...PALMER...MONROE AND STAFFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
      4238 7307 4239 7301 4266 7295 4267 7300
      4270 7295 4270 7302 4274 7302 4272 7239
      4203 7224 4204 7306
TIME...MOT...LOC 1004Z 222DEG 39KT 4268 7306 4225 7324 4177 7320

MD
Special weather statement, Jul 1, 6:57 AM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
657 AM EDT WED JUL 1 2015

MAZ003>005-010>013-026-011200-
NORTHERN WORCESTER-SOUTHERN WORCESTER-NORTHWEST MIDDLESEX
COUNTY-EASTERN HAMPDEN-EASTERN FRANKLIN-CENTRAL MIDDLESEX
COUNTY-EASTERN HAMPSHIRE-WESTERN NORFOLK-
657 AM EDT WED JUL 1 2015

...STRONG THUNDERSTORM IN SOUTHEASTERN HAMPSHIRE...SOUTHWESTERN
NORFOLK...SOUTHEASTERN HAMPDEN...WORCESTER...EASTERN FRANKLIN AND
WESTERN MIDDLESEX COUNTIES...

AT 656 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
BERNARDSTON TO EAST LONGMEADOW...AND WAS MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH AS WELL AS LOCALIZED URBAN AND POOR DRAINAGE
FLOODING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...SPRINGFIELD...FRAMINGHAM...CHICOPEE...LEOMINSTER...
FITCHBURG...MARLBOROUGH...AMHERST...SHREWSBURY...CHELMSFORD...
NATICK...FRANKLIN...MILFORD...GREENFIELD...ORANGE...DEERFIELD...
WESTFORD...ACTON...LUDLOW AND GARDNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4270 7141 4203 7139 4205 7255 4273 7260
TIME...MOT...LOC 1056Z 255DEG 43KT 4274 7256 4204 7250

MD
Special weather statement, Jul 1, 8:19 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
819 AM EDT WED JUL 1 2015

MAZ019-022-023-011315-
DUKES-EASTERN PLYMOUTH-BARNSTABLE-
819 AM EDT WED JUL 1 2015

...STRONG THUNDERSTORM IN SOUTHWESTERN BARNSTABLE...DUKES AND EAST
CENTRAL PLYMOUTH COUNTIES...

AT 819 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CARVER
TO NEAR MATTAPOISETT TO NEAR GOSNOLD TO NEAR AQUINNAH TO 12 MILES
WEST OF CHILMARK...AND WAS MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BARNSTABLE...FALMOUTH...OAK BLUFFS...EDGARTOWN...
TISBURY...YARMOUTH...WAREHAM...SANDWICH...BOURNE...MASHPEE...WEST
TISBURY...CHILMARK...GOSNOLD AND HYANNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4149 7070 4141 7094 4154 7065 4176 7060
      4186 7069 4194 7057 4176 7047 4171 7022
      4161 7026 4160 7047 4141 7045 4155 7051
      4155 7052 4135 7045 4144 7050 4135 7050
      4134 7073 4125 7081
TIME...MOT...LOC 1219Z 231DEG 37KT 4183 7078 4160 7080 4148 7089 4138
7089 4126 7101 4100 7110

MD
Local storm report, Jul 1, 8:56 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
856 AM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLOOD            PALMER                  42.16N  72.33W
07/01/2015                   HAMPDEN            MA   AMATEUR RADIO

            RTE 20 AND RTE 181 TRAIN UNDERPASS 1.5 FEET OF WATER

0820 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            MINOR FLOODING ALONG RTE 18 BY ROYAL RESTAURANT

0820 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            ONE FOOT STANDING WATER ALONG TALKIN HILL ROAD AND
            KINGS HIGHWAY

0826 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS AT WELD STREET AND RTE 18

&&

WS
Special weather statement, Jul 1, 9:16 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
916 AM EDT WED JUL 1 2015

MAZ022-011415-
BARNSTABLE-
916 AM EDT WED JUL 1 2015

...STRONG THUNDERSTORM IN EASTERN BARNSTABLE COUNTY...

AT 914 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
PROVINCETOWN TO 10 MILES SOUTHEAST OF EDGARTOWN...AND WAS MOVING
SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.  THESE
STORMS ALSO HAVE A BRIEF HISTORY OF RAPID SPIN UPS...SO CONTINUE TO
MONITOR FOR UPDATES.

LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...BREWSTER...PROVINCETOWN...YARMOUTH...DENNIS...HARWICH...
CHATHAM...ORLEANS...EASTHAM...WELLFLEET AND TRURO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4162 6997 4167 7000 4163 7026 4173 7028
      4171 7027 4171 7026 4177 7006 4181 7000
      4191 7000 4204 7011 4207 7023 4208 7023
      4203 7006 4194 7000 4174 6993 4171 6993
      4176 6995 4172 7000 4170 6993
TIME...MOT...LOC 1314Z 292DEG 37KT 4213 7016 4131 7030

MD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 5:16 AM EDTSpecial Marine WarningBOX59 min
Jul 1, 6:06 AM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire54 min
Jul 1, 6:25 AM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire2 hr
Jul 1, 6:41 AM EDTSpecial Marine WarningBOX64 min
Jul 1, 6:57 AM EDTSpecial Weather StatementBOXWorcester63 min
Jul 1, 7:28 AM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth, Worcester62 min
Jul 1, 7:43 AM EDTSpecial Marine WarningBOX62 min
Jul 1, 7:56 AM EDTAreal Flood AdvisoryBOXBristol, Plymouth2 hr
Jul 1, 8:19 AM EDTSpecial Weather StatementBOXDukes56 min
Jul 1, 8:49 AM EDTSevere Thunderstorm WarningBOXBarnstable26 min
Jul 1, 8:53 AM EDTTornado WarningBOXBarnstable37 min
Jul 1, 8:55 AM EDTSpecial Marine WarningBOX50 min
Jul 1, 9:16 AM EDTSpecial Weather StatementBOXBarnstable59 min
Jul 1, 9:44 AM EDTSpecial Marine WarningBOX61 min
Jul 1, 11:45 AM EDTSpecial Marine WarningBOX60 min
Jul 1, 3:31 PM EDTSpecial Weather StatementBOXEssex59 min
Jul 1, 3:36 PM EDTAreal Flood WarningBOXEssex114 min
Jul 1, 3:49 PM EDTSpecial Marine WarningBOX41 min
Jul 1, 3:50 PM EDTSevere Thunderstorm WarningBOXEssex25 min
Jul 1, 3:57 PM EDTTornado WarningBOXEssex18 min
Jul 1, 4:29 PM EDTSpecial Marine WarningBOX46 min
Jul 1, 4:47 PM EDTSevere Thunderstorm WarningBOXEssex14 min
Jul 1, 5:01 PM EDTSpecial Weather StatementBOXFranklin44 min
Jul 1, 5:48 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire57 min
Jul 1, 6:41 PM EDTSpecial Weather StatementBOXWorcester49 min
Jul 1, 7:04 PM EDTSpecial Weather StatementBOXEssex41 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.